Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 43, NWS Wichita, KS

June 5, 20084 counties in Kansas

NWS Wichita, KS issued this tornado warning at Jun 5, 2008, 3:22 PM CDT for 4 counties in Kansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 3:22 PM CDT (20:22 UTC)
Expired
Jun 5, 2008, 4:15 PM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Ellsworth County, KS, McPherson County, KS, Reno County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 91 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 3:33 PM CDTHAIL 1.25Sterling, KS
Jun 5, 3:50 PM CDTTSTM WND DMG8 Ne Sylvia, KS75 MPH WINDS DAMAGED FRONT PORCH OF HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 11:47 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-318 J/kg
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 052023
TORICT
KSC053-113-155-159-052115-
/O.NEW.KICT.TO.W.0043.080605T2022Z-080605T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  EASTERN RICE COUNTY IN CENTRAL KANSAS.
  NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS.
  SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS.

* UNTIL 415 PM CDT.

* AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR PLEVNA...OR 22 MILES WEST OF
  HUTCHINSON...MOVING NORTHEAST AT 66 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALDEN...GENESEO...LITTLE RIVER...LYONS...NICKERSON...PLEVNA...
  STERLING...WINDOM...KANOPOLIS STATE PARK.

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3800 9845 3872 9809 3844 9769 3791 9829
TIME...MOT...LOC 2022Z 214DEG 57KT 3805 9830

$$

JAKUB
4 follow-up statements
000 
WWUS53 KICT 052045
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
345 PM CDT THU JUN 5 2008

KSC053-113-155-159-052115-
/O.CON.KICT.TO.W.0043.000000T0000Z-080605T2115Z/
ELLSWORTH KS-MCPHERSON KS-RICE KS-RENO KS-
345 PM CDT THU JUN 5 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN RENO...
EASTERN RICE...NORTHWESTERN MCPHERSON AND SOUTHEASTERN ELLSWORTH
COUNTIES UNTIL 415 PM CDT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED 7 MILES SOUTHEAST OF LYONS...OR 18 MILES
NORTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 66 MPH.

THE DANGEROUS STORM WILL BE...
  NEAR LITTLE RIVER BY 350 PM CDT.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3800 9845 3872 9809 3844 9769 3791 9829
TIME...MOT...LOC 2045Z 214DEG 57KT 3835 9804

$$

COX
000 
WWUS53 KICT 052052
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT THU JUN 5 2008

KSC155-052103-
/O.CAN.KICT.TO.W.0043.000000T0000Z-080605T2115Z/
RENO KS-
353 PM CDT THU JUN 5 2008

...THE TORNADO WARNING FOR NORTHWESTERN RENO COUNTY HAS BEEN
CANCELLED...

AT 350 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3817 9834 3872 9809 3844 9769 3817 9802
TIME...MOT...LOC 2053Z 214DEG 57KT 3845 9795

$$

KSC053-113-159-052115-
/O.CON.KICT.TO.W.0043.000000T0000Z-080605T2115Z/
ELLSWORTH KS-MCPHERSON KS-RICE KS-
353 PM CDT THU JUN 5 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN RICE...
NORTHWESTERN MCPHERSON AND SOUTHEASTERN ELLSWORTH COUNTIES UNTIL 415
PM CDT...

AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR LITTLE
RIVER...OR 18 MILES WEST OF MCPHERSON...MOVING NORTHEAST AT 66 MPH.

THIS DANGEROUS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
RICE...NORTHWESTERN MCPHERSON AND SOUTHEASTERN ELLSWORTH COUNTIES.

LAT...LON 3817 9834 3872 9809 3844 9769 3817 9802
TIME...MOT...LOC 2053Z 214DEG 57KT 3845 9795

$$

COX
000 
WWUS53 KICT 052101
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CDT THU JUN 5 2008

KSC053-159-052111-
/O.CAN.KICT.TO.W.0043.000000T0000Z-080605T2115Z/
ELLSWORTH KS-RICE KS-
401 PM CDT THU JUN 5 2008

...THE TORNADO WARNING FOR EASTERN RICE AND SOUTHEASTERN ELLSWORTH
COUNTIES HAS BEEN CANCELLED...

AT 400 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3851 9793 3860 9793 3844 9769 3832 9791
TIME...MOT...LOC 2101Z 221DEG 49KT 3848 9785

$$

KSC113-052115-
/O.CON.KICT.TO.W.0043.000000T0000Z-080605T2115Z/
MCPHERSON KS-
401 PM CDT THU JUN 5 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN MCPHERSON
COUNTY UNTIL 415 PM CDT...

AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS DANGEROUS STORM WAS LOCATED 6 MILES NORTHEAST
OF WINDOM...OR 13 MILES NORTHWEST OF MCPHERSON...MOVING NORTHEAST AT
57 MPH.

THIS DANGEROUS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN MCPHERSON COUNTY.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3851 9793 3860 9793 3844 9769 3832 9791
TIME...MOT...LOC 2101Z 221DEG 49KT 3848 9785

$$

COX
000 
WWUS53 KICT 052108
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
408 PM CDT THU JUN 5 2008

KSC113-052118-
/O.EXP.KICT.TO.W.0043.000000T0000Z-080605T2115Z/
MCPHERSON KS-
408 PM CDT THU JUN 5 2008

...THE TORNADO WARNING FOR NORTHWESTERN MCPHERSON COUNTY WILL EXPIRE
AT 415 PM CDT...

AT 405 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED.

LAT...LON 3851 9793 3860 9793 3844 9769 3832 9791
TIME...MOT...LOC 2108Z 221DEG 49KT 3855 9777

$$

COX

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:38 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 5, 2:38 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
238 PM CDT THU JUN 5 2008

.UPDATE...
MESO UPDATE...STORM HISTORY ACROSS CENTRAL KANSAS HAS BEEN
WIND AND HAIL. DESPITE SOME STORM SCALE ROTATION...THE LOW
LEVEL SIGNATURES HAVE BEEN FAIRLY BROAD. HOWEVER...WIND
PROFILES JUST AHEAD OF THIS CONVECTION WAS BECOMING A BIT
MORE FAVORABLE PERHAPS FOR MORE DISCRETE SUPERCELLS AND
AN INCREASED TORNADO POTENTIAL. THIS WILL CONTINUE TO
AFFECT AREAS MAINLY WEST OF I-135 THROUGH 22Z.

KED

&&

.PREV DISCUSSION... /ISSUED 205 PM CDT THU JUN 5 2008/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF
WHEN THE SEVERE CONVECTION WILL MOVE THROUGH THE AREA THIS EVENING.

TONIGHT:
LATEST SURFACE ANALYSIS WAS SHOWING THE DRY LINE STRETCHING FROM
NEAR RUSSELL TO NEAR COLDWATER. THIS DRY LINE HAS REALLY TOOK OFF
DURING THE LAST HOUR AND SHOULD CONTINUE TO LIGHTEN UP DURING THE
NEXT COUPLE OF HOURS WITH THE POTENTIAL FOR THESE STORMS TO EVOLVE
INTO SUPERCELLS AND AFFECT MAINLY CENTRAL KANSAS DURING THE NEXT
COUPLE OF HOURS. LATEST WATER VAPOR LOOP WAS SHOWING THE MAIN UPPER
LEVEL ENERGY MOVING INTO THE TEXAS/OKLAHOMA PANHANDLE. AS THIS
ENERGY CONTINUES TO EJECT OUT IT SHOULD ALLOW THE DRY LINE TO FIRE
UP FURTHER SOUTH INTO WESTERN OKLAHOMA BY AROUND 20Z. THESE STORMS
SHOULD ALSO EVOLVE INTO SUPERCELLS AND POSSIBLY AFFECT SOUTH CENTRAL
KANSAS BETWEEN 22Z AND 00Z. IN THE MEANTIME...THE COLD FRONT/DRY
LINE SHOULD ALSO FIRE UP AS THIS WAVE MOVES INTO THE AREA. LOCAL WRF
SHOWS THIS OCCURRING ALONG HIGHWAY 14 SOMETIME BETWEEN 22Z AND 00Z.
THEREFORE...PERSONS IN CENTRAL AND SOUTH CENTRAL KANSAS SHOULD BE
READY FOR A COUPLE OF ROUNDS OF SEVERE CONVECTION. THE FIRST ROUND
WILL BE MOSTLY SUPERCELLS WITH DAMAGING WINDS AND HAIL ALONG WITH A
FEW STRONG TO VIOLENT TORNADOES.  THE SECOND ROUND SHOULD BE MOSTLY
DAMAGING WINDS WITH POSSIBLY SOME LARGE HAIL AS WELL. ALTHOUGH...YOU
STILL CANNOT RULE OUT AN ISOLATED TORNADO ALONG THE SQUALL LINE.

THE UPPER LEVEL WAVE IS EXPECTED TO LIFT INTO NEBRASKA LATER THIS
EVENING AND SHOULD ALLOW FOR THE UPPER LEVEL FLOW TO TURN WEST AND
CAUSE THIS SQUALL LINE TO ACCELERATE EAST INTO SOUTHEAST KANSAS. THE
MAIN THREAT IN SOUTHEAST KANSAS WILL BE DAMAGING WINDS BEFORE
EXITING THE AREA BY AROUND 3 AM.

HEAVY RAIN/FLOODING ALSO LOOKS LIKE A GOOD BET WITH PRECIPITABLE
WATER VALUES AROUND 2 TO 2.5 IN. AS A RESULT...AFTER COLLABORATING
WITH A FEW OFFICES WE PLAN ON GOING WITH A FLASH FLOOD WATCH FOR
CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 06Z AND SOUTHEAST KANSAS
UNTIL 12Z.

FRIDAY:
MOST OF THE CONVECTION SHOULD BE EAST OF THE AREA ON FRIDAY
MORNING...BUT WE COULD HAVE A FEW LINGERING SHOWERS. THEREFORE...WE
WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN FOR NOW. ALTHOUGH...WE
ARE NOT REAL CONFIDENT IN THIS OCCURRING DUE TO THE POTENTIAL FOR
GOOD SUBSIDENCE BEHIND THIS SQUALL LINE. ON FRIDAY AFTERNOON...WE
SHOULD SEE THE FRONT START LIFTING BACK TO THE NORTH AS A WARM
FRONT. NOT SEEING ANY STRONG LOW LEVEL CONVERGENCE ON THIS
FRONT...BUT IT MAY BE ENOUGH TO TRIGGER A FEW SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON.

FRIDAY NIGHT-SUNDAY:
WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA BY FRIDAY NIGHT.
THE UPPER LEVEL FLOW SHOULD REMAIN SOUTHWEST...BUT WE SHOULD BE
MOSTLY CAPPED THROUGH SUNDAY.

MONDAY-THURSDAY:
ANOTHER UPPER LEVEL TROF MAY TRY TO MOVE INTO THE CENTRAL PLAINS
EARLY NEXT WEEK. THIS TROF MAY CAUSE THE FRONT TO PUSH SOUTH INTO
THE FORECAST AREA AND HANG AROUND THROUGH MUCH OF THE WEEK. AS A
RESULT...THE ACTIVE PATTERN COULD CONTINUE THROUGH NEXT WEEK.

COX

AVIATION...
FOR THE 18Z TAF SUITE...SEVERE CONVECTION TO DEVELOP AND MOVE
NORTHEAST ACROSS THE FORECAST AREA DURING THE FIRST HALF OF VALID
PERIOD. OCCASIONAL MVFR CIGS AND VSBYS...MAINLY IN AND NEAR
CONVECTION. STRONG SOUTH WINDS WILL CONTINUE AHEAD OF DRY LINE
AND COLD FRONT THROUGH EARLY TONIGHT.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  87  70  91 / 100  10  10  10
HUTCHINSON      59  87  68  91 / 100  10  10  10
NEWTON          61  87  70  90 / 100  10  10  10
ELDORADO        63  86  70  88 / 100  20  20  10
WINFIELD-KWLD   64  87  70  91 / 100  20  20  10
RUSSELL         54  88  66  93 /  50  10  10  10
GREAT BEND      54  87  67  93 /  50  10  10  10
SALINA          57  87  68  91 / 100  10  10  10
MCPHERSON       59  87  69  91 / 100  10  10  10
COFFEYVILLE     68  85  71  90 / 100  30  30  10
CHANUTE         67  85  71  89 / 100  30  30  10
IOLA            67  84  71  90 / 100  30  30  10
PARSONS-KPPF    68  85  71  90 / 100  30  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING
FOR KSZ070>072-094>096-098>100.

WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051>053-067>072-
082-083-091>096-098>100.

FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR KSZ032-033-047>053-067>069-
082-083-091>093.

WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047-048-
050.

&&
Hazardous weather outlook, Jun 5, 2:24 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
224 PM CDT THU JUN 5 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
224 PM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED
STRONG DRYLINE AND COLD FRONT WILL APPROACH THE REGION FROM THE
WEST TODAY. AMPLE INSTABILITY AND VERY STRONG WIND SHEAR AHEAD OF
THIS SYSTEM WILL SUPPORT AN OUTBREAK OF SEVERE THUNDERSTORMS
ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT. SEVERE
THUNDERSTORMS ARE EXPECTED TO FORM ALONG A DRYLINE BY MID TO LATE
AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...WITH THE
POTENTIAL FOR BASEBALL SIZE HAIL OR LARGER...DAMAGING WINDS UP TO
80 MPH...AND A FEW STRONG TO VIOLENT LONG-LIVED TORNADOES. LATER
THIS EVENING...SEVERE THUNDERSTORMS WILL SHIFT TOWARD EASTERN
KANSAS...WITH AN INCREASING THREAT OF DAMAGING WINDS...ALTHOUGH
LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE.
ADDITIONALLY...HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE
POSSIBLE...ESPECIALLY LATER TONIGHT OVER SOUTHEAST KANSAS. SEE THE
LATEST FLOOD WATCH FOR FURTHER DETAILS.

PLEASE STAY ABREAST TO THE LATEST WATCHES AND WARNINGS THIS
AFTERNOON AND TONIGHT...AND BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES. STORM MOVEMENT TODAY WILL BE TO
THE NORTHEAST AT 50 MPH.

ADDITIONALLY...VERY STRONG SOUTHERLY WINDS WILL AFFECT THE ENTIRE
REGION TODAY. PLEASE REFER TO THE LATEST WIND ADVISORY FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG STORMS WILL BE POSSIBLE ON FRIDAY...AS A FRONTAL BOUNDARY
LINGERS OVER THE AREA.

FINALLY...ANOTHER STORM SYSTEM WILL AFFECT THE AREA FROM SUNDAY
AFTERNOON THROUGH EARLY TO MID NEXT WEEK. SOME OF THE STORMS COULD
BE STRONG TO POTENTIALLY SEVERE WITH THIS NEXT WEATHER MAKER.
PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED BY MID TO LATE AFTERNOON ACROSS
CENTRAL AND SOUTH-CENTRAL KANSAS...AND BY THIS EVENING GENERALLY
EAST OF INTERSTATE 135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/KLEINSASSER

In the hours before

Local storm report, Jun 5, 2:37 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
237 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             10 SE SYLVAN GROVE      38.91N 98.26W
06/05/2008  E1.75 INCH       LINCOLN            KS   LAW ENFORCEMENT

&&

CDJ
Special weather statement, Jun 5, 2:55 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
255 PM CDT THU JUN 5 2008

KSZ067-052030-
RENO-
255 PM CDT THU JUN 5 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RENO COUNTY...

AT 251 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR IUKA...OR NEAR PRATT...AND MOVING NORTHEAST AT 66 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Local storm report, Jun 5, 3:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             LORRAINE                38.57N 98.32W
06/05/2008  E0.88 INCH       ELLSWORTH          KS   LAW ENFORCEMENT

&&

KED
Local storm report, Jun 5, 3:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             7 W LINCOLN             39.04N 98.28W
06/05/2008  E1.75 INCH       LINCOLN            KS   EMERGENCY MNGR

            HAIL COVERED GROUND.

&&

JAS
Local storm report, Jun 5, 3:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             SYLVIA                  37.96N 98.41W
06/05/2008  E0.88 INCH       RENO               KS   TRAINED SPOTTER

&&

KED
Local storm report, Jun 5, 3:22 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             SYLVIA                  37.96N 98.41W
06/05/2008  E1.50 INCH       RENO               KS   AMATEUR RADIO

&&

MJR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:41 PM CDTSevere Thunderstorm WarningICTBarton64 min
Jun 5, 1:12 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell33 min
Jun 5, 1:34 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell56 min
Jun 5, 1:37 PM CDTSevere Thunderstorm WarningICTBarton, Rice53 min
Jun 5, 1:50 PM CDTSevere Thunderstorm WarningICTEllsworth, Russell10 min
Jun 5, 2:03 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell27 min
Jun 5, 2:05 PM CDTFlash Flood WarningICTBarton5 hr
Jun 5, 2:21 PM CDTFlood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more14 hr
Jun 5, 2:24 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Rice, Russell66 min
Jun 5, 2:39 PM CDTTornado WarningICTBarton, Rice33 min
Jun 5, 2:54 PM CDTTornado WarningICTEllsworth, Rice36 min
Jun 5, 2:57 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice63 min
Jun 5, 3:14 PM CDTTornado WarningICTEllsworth, Lincoln, Saline34 min
Jun 5, 3:31 PM CDTAreal Flood WarningICTEllsworth, Lincoln, Rice3 hr
Jun 5, 3:34 PM CDTSevere Thunderstorm WarningICTKingman, Reno56 min
Jun 5, 4:01 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice31 min
Jun 5, 4:09 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Saline52 min
Jun 5, 4:28 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion46 min
Jun 5, 4:39 PM CDTSevere Thunderstorm WarningICTReno, Rice38 min
Jun 5, 4:48 PM CDTSevere Thunderstorm WarningICTHarper, Kingman57 min
Jun 5, 5:03 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick43 min
Jun 5, 5:04 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline56 min
Jun 5, 5:12 PM CDTAreal Flood WarningICTMcPherson, Saline2 hr
Jun 5, 5:22 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner53 min
Jun 5, 5:32 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Sedgwick58 min
Jun 5, 6:02 PM CDTTornado WarningICTSedgwick, Sumner21 min
Jun 5, 6:13 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Harvey, Sedgwick, Sumner62 min
Jun 5, 6:37 PM CDTSevere Thunderstorm WarningICTHarvey, Marion35 min
Jun 5, 6:47 PM CDTSevere Thunderstorm WarningICTButler, Chase, Chautauqua, Cowley, Elk, Greenwood58 min
Jun 5, 6:48 PM CDTAreal Flood WarningICTHarper, Sumner3 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.